Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paxil Withdrawal (Yes, Doctors, WITHDRAWAL) Mystery Bell

Posted by Scott_Edwards on August 9, 2000, at 21:18:25

In reply to Re: Paxil Withdrawal (Yes, Doctors, WITHDRAWAL), posted by Mystery Bell on August 2, 2000, at 15:31:50

Thanks for the suggestions! I've been on Paxil, 30mg, for over two years. A lot has changed in my life and I do not want to depend on a drug to maintain sanity! I was prescribed Paxil for Anxiety Attacks, that I thought were due to continued high stress situations. I've tried many times to get off of Paxil and failed. I've weened myself off pretty well this time and am still miserable. I went down to 10mg/day with little/no withdrawal. I was decreasing my dosage by 5mg/day once a week. At 5mg I tried to stop, but needed to continue another week on 2.5 (I had my doc prescribe 10mg pills and I cut them in forths). I discontinued taking Paxil altogether 10 days ago after 6+ weeks of decreasing dosages and am still experiencing frequent moderate headachs, nausea, dizziness and gag on the mildest foul odor (I wheeled the trash out to the curb tonight, it wasn't bad at all, but I still was gagging all the way down the driveway). I find laying down in the evening with a cold washcloth or one of those facial ice packs does wonders, but I really can't do that at work!

My will power is weakening but hopefully I can last a few more days and notice improvement. At times, like the other day, I had to have my wife pick me up from work because I was too dizzy and nauseous to drive.

Not to raise hell, but I asked my MD about these boards and the number of people having these issues. Everyone I personally know that have either tried to get off of Paxil or missed a few doses have had these withdrawal symptoms. He simply said that not everyone that has taken Paxil comes here to say how great it is. Only the few people who do experience these symptoms, noticing that he refrained to acknowledge they were withdrawal symptoms, come to these boards to complain.

In concluding, it appear that it is very possible to get off of Paxil; however the road is not as easy as your physician states and requires 6-8 weeks of decreasing dosages and a strong will power.

Good luck to all and God Bless.....

...especially to my MD if he take me up on my bet and takes Paxil and tries to get off!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Scott_Edwards thread:38313
URL: http://www.dr-bob.org/babble/20000729/msgs/42465.html